Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Cholesterol and Triglycerides Staying High
Apr 25, 2001

Hi and thanks for a continuing great job. Since last November, I have been on a HAART regimen of Videx EC, Crixivan, Norvir and Combivir. My cholesterol and Triglycerides are elevated, and two months ago, I was placed on Pravachol. My latest test shows little improvement as total cholesterol is at 261 and Triglycerides at 430. The one good item is my "good cholesterol" which is 38. Can you make any suggestions? I exercise regularly, eat a relatively healthy diet and am not overweight. Ohter than the lipids elevation, I am having no other side effects and am getting good results in CD4 cells and viral load. Thank you. Gary

Response from Dr. Boyle

If your lipids were normal before starting this antiretroviral regimen, it is the protease inhibitors, expecially the Norvir, that are the likely cause of the lipid elevations. Sometimes these elevations can be very difficult to control even with diet, exercise and medications. You don't mention what dose of Pravachol you are on, but levels of Pravachol may be decreased by the protease inhibitors you are taking. Therefore, it may be necessary to for you to take a higher dose before you will see any significant improvement in your lipids and you should discuss potential dose adjustments with your doctor. If in your doctors opinion you are receiving an adequate dose of Pravachol and you are still having elevated lipids, you can consider adding another medication (again with caution given potential drug interactions) or, if it is an option, changing your antiretroviral regimen.



Previous
tired of being asked whens the baby due!
Next
herbal tx. for neuropathy?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement